Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 3, 2001, 6:47 PM EDT for Allegan County, Ottawa County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2001, 6:47 PM EDT (22:47 UTC)
- Expired
- Sep 3, 2001, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
Counties Allegan County, MI, Ottawa County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS53 KGRR 032248 SVRGRR MIC005-139-032345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 647 PM EDT MON SEP 3 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN SOUTHWEST MICHIGAN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN * UNTIL 745 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE OF SEVERE THUNDERSTORMS FROM 2 MILES WEST OF GRAND HAVEN TO 15 MILES WEST OF HOLLAND...MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PORT SHELDON AROUND 705 PM EDT OLIVE CENTER AROUND 710 PM EDT BAUER AROUND 720 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:05 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 3, 3:05 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 305 PM EDT MON SEP 3 2001 COLD FRONT OVER WI AT THIS TIME ON THE MOVE SOUTHEASTWARD AT ABOUT 30 MPH. LOOKS LIKE IT WILL CLEAR MY SOUTHEAST COUNTIES AROUND MIDNIGHT. MSAS DATA SUGGESTS THE MOST FAVORABLE ENVIRONMENT IS OVER NORTHEAST LOWER FOR STRONGER THUNDERSTORMS. STILL LI VALUES ARE NEAR MINUS 4 DEG C. OVER EAST CENTRAL WI VALUES ARE LOWER AND IF SOME STRONGER STORMS GET GOING OVER THERE...WE COULD SEE THEM HEADING IN OUR DIRECTION...BUT AT THIS TIME THIS DOES NOT APPEAR TO BE THE CASE. RIGHT NOW AM EXPECTING A SCATTERED LINE OF SHOWERS AND THUNDERSTORMS TO PUSH THROUGH SOUTHWEST LOWER MI...FROM NORTHWEST TO SOUTHEAST THIS EVENING. WILL CONTINUE TO FEATURE LOW PROBABILITIES OF RAINFALL. LOWS TONIGHT GENERALLY IN THE LOW 50S NORTH...NEAR 60 SOUTH. AS FOR CLOUDS...LOOKS LIKE SEVERAL HOURS OF BROKEN AMOUNTS WITH THE FRONT...THEN PARTLY CLOUDY TO MOSTLY CLEAR BASED UPON SATELLITE TRENDS. THEN CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH FOR LATER TONIGHT THROUGH WEDNESDAY NIGHT. TRANQUIL WEATHER EXPECTED TO ACCOMPANY THIS SYSTEM. ONE PROBLEM WILL THE AMOUNT OF CLOUDS FOR TUESDAY. MODEL GUIDANCE BRINGS DOWN FAIRLY HIGH VALUES OF RELATIVE HUMIDITY AT 850 MB DURING THE DAY...BUT THEY ARE LOWER THAN THEY CURRENTLY ARE NORTH OF SUPERIOR. AT THIS POINT...AM EXPECTING PROBABLY A SUNNY START TO THE DAY...WHICH WILL FILL IN WITH BROKEN TO SCATTERED CLOUDS...WHICH WILL THEN CLEAR OUT DURING THE EVENING. AS FOR HIGHS...BELOW NORMAL VALUES ANTICIPATED WITH MOST LOCATIONS IN THE 70 TO 75 DEGREE RANGE. GOOD RADIATIONAL COOLING NIGHT SETTING UP FOR TUESDAY NIGHT. LOOKING AT CLIMATOLOGY MAPS...THIS WOULD PUT MY NORTHEAST COUNTIES DOWN INTO THE 40S...AND THE REMAINDER OF THE AREA TO PROBABLY NO HIGHER THAN 50. HIGH PRESSURE CONTINUES TO DOMINATE WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURE VALUES NEAR OR BELOW NORMAL. MJS EXTENDED FORECAST UPPER LEVEL RIDGE OVER THE GREAT LAKES ON THURSDAY WILL SHIFT EAST AS AN UPPER LEVEL TROUGH DEVELOPS ACROSS THE NRN PLAINS AND MOVES INTO THE GREAT LAKES REGION BY THE WEEKEND. MRF AND ECMWF ARE IN REASONABLE ON THE SOLUTION THROUGH THE WEEKEND ALTHOUGH MRF ENSEMBLES SHOW SOME SPREAD WITH RESPECT TO TIMING AND DEPTH OF THE UPPER TROUGH THROUGH THE GREAT LAKES. MRF/ECMWF PRETTY CONSISTENT BRINGING A DECENT FRONT THOUGH THE CENTRAL LAKES LATE FRIDAY INTO SATURDAY MORNING. STILL LOOKING LIKE A SOLID FRONT AND UPPER TROUGH AND WILL KEEP MENTION OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. MRF HAS BACKED OFF A BIT ON THE STRENGTH OF THE COOL AIR FOLLOWING THE FRONT BUT STILL INDICATES A NICE COOL DOWN. MRF ALSO HAS SECONDARY WAVE DROPPING INTO TROUGH BRINGING A REINFORCING SHOT OF COOL AIR ON SUNDAY. THUS WILL KEEP SHOWERS IN SUNDAY FOR NOW. BEHIND THIS RIDGING BEGINS TO BUILD INTO THE PLAINS AGAIN EARLY NEXT WEEK AND WILL KEEP MONDAY DRY. BEHIND THE FRONT TEMPERATURES WILL FALL BELOW NORMAL FOR SATURDAY AND SUNDAY AND WE MAY STRUGGLE TO MAKE IT OUT OF THE 60S. GRAHAM .GRR...NONE
In the hours before
Special weather statement, Sep 3, 1:03 PM EDT, 5 hours 44 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-041000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 103 PM EDT MON SEP 3 2001 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN FOR TODAY AND TONIGHT... DISPATCHERS...PLEASE PASS ALONG THIS INFORMATION TO YOUR EMERGENCY MANAGERS. HAZARDS... AN ISOLATED SEVERE THUNDERSTORM CONTAINING WIND GUSTS TO 60 MPH IS POSSIBLE THIS AFTERNOON AND EVENING. DISCUSSION... A COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH LOWER MICHIGAN THIS AFTERNOON AND EVENING. ACCOMPANYING THE PASSAGE OF THIS FRONT WILL BE A BROKEN LINE OF SHOWERS AND THUNDERSTORMS. THIS LINE OF STORMS WILL BE NARROW AND MOVING SOUTHEAST AT 30 MPH. THE STRONGEST STORMS MAY CONTAIN GUSTY WINDS WITH LOCALIZED GUSTS TO NEAR 60 MPH POSSIBLE. THE STORMS WILL BE REACH LUDINGTON AROUND 400 PM ...GRAND RAPIDS AROUND 600 PM AND JACKSON AROUND 900 PM. SPOTTER ACTIVATION...MAY BE NEEDED THIS AFTERNOON AND EVENING. ...HAZARDOUS WEATHER POTENTIAL FOR TUESDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL PUSH THROUGH THE REGION ON FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACCOMPANYING ITS PASSAGE. OTHERWISE TRANQUIL WEATHER IS FORECASTED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:57 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.